Hi, I've recently been put on 20ml of citalpram. Normally I would never take AD but felt it was the only option after a long time of feeling really down. I really want to give them a go in the hope I feel better. I've had a few side effects like nausea and jaw clenching and fuzzy head but I seem to be suffering bad anxiety at night. Not helped by the news I have read about this drug that it can cause your heart to behave differently. I'm getting scared of going to sleep in case I have a heart attack. As silly as this sounds it was something I was anxious about before taking medication. :( if anyone can offer any help I would be grateful.
It's okay to relax about taking this drug. You're right to decide to take this because you've been really down for too long. It's best to put a stop to it and not let it grow any worse. Everyone gets more nervous when starting a new drug, so that's very normal. Your side effects are common to Celexa/citalopram so that's to be expected and nothing to worry about. They typically fade and then disappear between 1-2 weeks after starting the drug. To be more specific, here's how common they are:
Very common (10% or more of patients who took Celexa): Insomnia
Common (1% to 10%): Anxiety, confusion, impaired concentration, nervousness
Frequency not reported: Bruxism (jaw clenching), restlessness
Common (1% to 10%): Chest pain, hypotension (lowered blood pressure), palpitations, tachycardia (fast heart beat)
You won't get all of these, I tried to stay mostly with the ones you mentioned. Heart attacks haven't happened because of taking Celexa. That's your anxiety talking to you and it's lying. You can have slight abnormalities in your heart's behavior but there have never been any heart attacks. NEVER been any heart attacks. Did you hear me? Try to slow your breathing down if you can tell you are breathing a little too fast from anxiety.
You can control your anxiety to a great degree with your logic and breathing. Talk to yourself about the facts I've given you here. Do NOT be concerned about going to sleep. Sleep as you need to. You are not going to become the 1st famous person in all the world who had a heart attack while starting on Celexa!! ;o) Not going to happen!
P.S. I've taken Celexa in the past and I'm still here, too. Be well and take care.
Hi, coloresue has given you some great advice, as always. Just to follow on from personal experience... I have been taking Celexa since early 2011, started on 20mg also. I had severe depression, anxiety and hopelessness, unfortunately this is how these medications (SSRI's) work, make you feel worse before you feel better. But, it really is worth it in the long term! I still take citalopram almost 5 years later. There is a warning regarding heart defects, but this is common only when taking high doses, or more than one SSRI. I traveled up to 60mg per day alongside other psychotropic medication and contracted long QT interval prolongation. I must stress that the reason for this was my many different medications combination. At 20mg you really have very little to worry about.
My father has taken 20mg Citalopram, again, for some years and has had no issues at all, as has other friends i know. Research will put your mind at rest that you will feel better with time. It may take 4 weeks, give or take, but in my opinion, it is a really good medication and worth the short term side effects. Good luck to you
Yes; foxfighter2 you have two of the best working with you, I just wanted to put in a few words here it is best to stay on the 20mg dose as directed by your doctor. and all the symptoms your having sadly are very normal for the first 7 to 14 days it is the hardest time with these medications and if the dose is changed you have to go thru the side effect thing again and many people get better shortly after just over a week.
You could start to feel better as far as side effects And another great thing about Celexa is it reaches its peak blood level in a shorter period of time than the rest of the SSRI'S MOST people feel better and it reaches its peak in the area of just 4 weeks.but also during the first part of starting this medication the symptoms and side effects can make the problems slightly worse during that period so it is not you it is the medication; but it is very short lived and then you can start feeling better anytime after a week as far as the increase of anxiety not being able to sleep and others you mentioned .Very glad you got in to see a doctor the sooner the better with this stuff we have but this has been proven to work for so many people and it peaks faster than others try not to believe all you read on these medications because they have to list them on every SSRI drug even if this was one that did not cause this side effect because the medications are related. so with luck and you continue on this medication you could be feeling better anytime in the next few day if your lucky keep in touch if you have any concerns we know just what your going through. many of us have been there Have a Merry Christmas Chuck1957
Good EARLY morning to you all. I am sitting here reading this because as of 8:30pm last night I just took my first dose of citalopram. It is now 3am and I feel like I am having the worst attack ever. The chest pain is so.weird like when you breathe in or out it hurts. Like muscle very sore hurt. A cold rush going up and down my body. So I feel.your pain right now foxfighter2. I don't understand why this is happening. It is scary and I am trying to get answers myself. And came upon your question. I just lay there thinking I don't wanna die! Why does it hurt? Why am I having what I think is the worst anxiety attack ever and how many nights before the "side effects" (if it is one because it seems way too soon to be having them) will stop.or.slow down :/
I feel for you right now foxfighter2. I am with you on this and I truly hope you are feeling better!!! So scary right?! :(
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
My doctor just prescribed me Citalopram (CeleXA) for my anxiety and Lorazepam (Ativan) for sleeping?
Posted 2 May 2010 • 4 answers
Posted 8 Jan 2015 • 3 answers
Posted 29 Jan 2016 • 7 answers
Posted 9 Dec 2016 • 2 answers
Posted 14 days ago • 0 answers